0
Get Alert
Please Wait... Processing your request... Please Wait.
You must sign in to sign-up for alerts.

Please confirm that your email address is correct, so you can successfully receive this alert.

Article   |    
Choreoathetosis: a sign of lithium toxicity
The Journal of Neuropsychiatry and Clinical Neurosciences 1989;1:57-60.
text A A A
PDF of the full text article.
Abstract

Two patients who developed choreoathetosis in the course of lithium treatment are described, and other cases of choreoathetosis in lithium- treated patients are reviewed. Choreoathetosis is suggested to be a sign of lithium toxicity, almost always accompanied by other signs of neurotoxicity, such as delirium and cerebellar dysfunction. Of the reported cases, 44% developed permanent movement disorders, and 63% of the patients with permanent deficits were taking both lithium and neuroleptic. When choreoathetosis was not permanent, the average duration was seven days after discontinuation of lithium (range, 1 to 90 days).

Abstract Teaser
Figures in this Article

Your Session has timed out. Please sign back in to continue.
Sign In Your Session has timed out. Please sign back in to continue.
Sign In to Access Full Content
 
Username
Password
Sign in via Athens (What is this?)
Athens is a service for single sign-on which enables access to all of an institution's subscriptions on- or off-site.
Not a subscriber?

Subscribe Now/Learn More

PsychiatryOnline subscription options offer access to the DSM-5 library, books, journals, CME, and patient resources. This all-in-one virtual library provides psychiatrists and mental health professionals with key resources for diagnosis, treatment, research, and professional development.

Need more help? PsychiatryOnline Customer Service may be reached by emailing PsychiatryOnline@psych.org or by calling 800-368-5777 (in the U.S.) or 703-907-7322 (outside the U.S.).

+

References

+
+

CME Activity

There is currently no quiz available for this resource. Please click here to go to the CME page to find another.
Submit a Comments
Please read the other comments before you post yours. Contributors must reveal any conflict of interest.
Comments are moderated and will appear on the site at the discertion of APA editorial staff.

* = Required Field
(if multiple authors, separate names by comma)
Example: John Doe



Related Content
Articles
Books
The American Psychiatric Publishing Textbook of Psychiatry, 5th Edition > Chapter 26.  >
The American Psychiatric Publishing Textbook of Psychiatry, 5th Edition > Chapter 26.  >
Manual of Clinical Psychopharmacology, 7th Edition > Chapter 5.  >
Manual of Clinical Psychopharmacology, 7th Edition > Chapter 5.  >
The American Psychiatric Publishing Textbook of Geriatric Psychiatry, 4th Edition > Chapter 26.  >
Topic Collections
Psychiatric News
PubMed Articles
Choreoathetosis: a sign of lithium toxicity. J Neuropsychiatry Clin Neurosci 1989;1(1):57-60.
Choreoathetosis in the setting of lithium toxicity. Psychosomatics 2010 Nov-Dec;51(6):529-31.